MAUDE Adverse Event Report: ANGIODYNAMICS NANOKNIFE SYSTEM; LOW ENERGY DIRECT CURRENT ABLATION SYSTEM

ANGIODYNAMICS NANOKNIFE SYSTEM; LOW ENERGY DIRECT CURRENT ABLATION SYSTEM
Catalog Number 20400104
Medical Device Problem Code Arcing of Electrodes (2289)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the disposable device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).1st device (b)(4).1317056-2023-00140.(b)(4).
 
Event or Problem Description
2nd device: an end user reported an issue with two 15 cm ire single electrode needles.During a procedure, when the needles were outside of the patient, a spark between the two needles was observed.There was no evidence of smoke and no burning smell and the procedure was performed following the instructions for use (ifu).The procedure was completed with these needles and the patient, nor physician, experienced any adverse effects, harm, or required medical intervention as a result of this incident.Reportedly, the physician is experienced and is always supported by a clinical specialist from mcm medsys ag.
 
Event or Problem Description
2nd device: additional information: ct guided ire of liver percutaneous performed.During pulse delivery (treatment of tumor inside the body), there were some sparks between the isolated part of the 2 needles outside of the patient.The protocol didn´t show any sparks or something else unusual and the procedure went well as usual.No burning on patient/ skin or anywhere else.The patient and procedure outcome wasn´t affected at all.It looked more like arcing.The isolation of the affected needles had no damages (inspected by the distributors clinical).It wasn´t touched with anything sharp (e.G.Tongs) and did not have burning marks or something else.
 
Additional Manufacturer Narrative
As the reported device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description of a spark arced between two needles (outside of the patient was not able to be confirmed given the patient centric nature of this incident.No probe complaint samples was returned.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.It was reported that there was no damage to the probe needle insulation tubing observed.No clamps or other devices were connected to needle and no burn marks on needle or injury to the patient.A review of the device history records was performed for the indicated lot for any deviations related to the reported failure mode of the complaint.The review confirms that the lot met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the instructions for use which is supplied to the end user, states: warnings: do not use a device with damaged insulation.Do not attach anything to the device unless it is supplied by angiodynamics and indicated for use with this device.Attachments may damage the insulation and contribute to patient injury.Avoid having the nanoknife single electrode probes touch when delivering pulses.Ensure that both nanoknife single electrode probe electrodes are fully embedded within the targeted tissue prior to initiating pulse delivery.Do not attach anything to the device unless it is supplied by angiodynamics and indicated for use with this device.Attachments may damage the insulation and contribute to patient injury.Placing a single electrode probe without continual image guidance may increase the risk of unintended mechanical perforation, damage to critical anatomical structures, and/or unintended tissue destruction.Imaging equipment with high definition capabilities is recommended for procedures where a target area involves or is adjacent to critical structures.Having inadequate imaging equipment may result in unintended mechanical perforation, damage to critical anatomical structures, and/or hemorrhage.Adverse effects that may be associated with the use of the nanoknife system include, but are not limited to: arrhythmia, atrial fibrillation or flutter, tachycardia, fistula formation, damage to critical anatomical structure (nerve, vessel, duct), hemorrhage.Hardware unit review: a review of the service order system for serial number {01760912} revealed there have been no previous repairs, servicing and/or upgrades for this unit associated with probe spark since the unit was distributed.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).1st device (b)(4) 1317056-2023-00140, 2nd device (b)(4) 1317056-2023-00144.

Brand Name
NANOKNIFE SYSTEM
Common Device Name
LOW ENERGY DIRECT CURRENT ABLATION SYSTEM
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key17948955
Report Number1317056-2023-00144
Device Sequence Number6818946
Product Code OAB
UDI-Device IdentifierH787204001040
UDI-PublicH787204001040
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K080287
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Catalogue Number20400104
Device Lot Number5793721
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2023
Supplement Date Received by Manufacturer12/06/2023
Initial Report FDA Received Date10/17/2023
Supplement Report FDA Received Date12/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexMale
Patient Weight81 KG